Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tbomb

scar from cortisone shot?

Recommended Posts

so i rarely get cysts, but i had on my forehead and i went for a cortisone shot from my derm. it was my first time, and WOW, that enormous cyst was 100% gone in 36 hours, heh. anyway, that was about 2 months ago, and there's a little spot where the needle punctured my skin. it's VERY minorly indented - it almost looks like there's a little blackhead there, but i don't think there is. it's almost so small that no one would ever notice it, but i can see it (we're all much more critical of our own skin than others are, really.) anyway, has anyone else had this after getting a shot? i'm not really concerned about it; i'm just curious.

thanks.

Share this post


Link to post
Share on other sites

I remember I once had a pretty big pimple on my forehead years ago. I had it injected and it left a really nasty nasty deep scar indent.. It was there for at least amonth if not more.. I actually confronted the derm and asked why. She then told me it happens but that itll go away... It DID go away.. But i was scared it was gonna be permanent it didnt look like an acne scar just an indent in my forehead looked bad :|

Share this post


Link to post
Share on other sites

it depends how deep the pimple was. i don't think the dent was from the shot but from the pimple. just think if you hadn't gotten it injected the scar it WOULD have left on its own!

Share this post


Link to post
Share on other sites

The indentation is called skin atrophy and is a potential side effect of a cortisone injection. The collagen in your skin fills in the indentation over the course of a couple months. I've had a dozen or so injections, but I've never had the atrophy. My derm warned me about it, though, as all derms should.

P&W

Share this post


Link to post
Share on other sites

ok, thanks for the quick replies, everyone. like i said, i wasn't concerned, just curious since it's really not noticeable.

Share this post


Link to post
Share on other sites

Tbomb: I just recently got my first two injections on the 3rd of July. Both shots acutally atrophied (only one was really noticeable). It has been over a week and a half and I have seen little improvement but everyone keeps saying it will eventually fill in... lets hope! I am in the same boat as you are!

Share this post


Link to post
Share on other sites

Is it possible to get a HYPERtrophic scar from a shot? You know like how when you get vaccination shots on your shoulder, a lumpy scar forms? I'm just wondering that if the derm goes too deep... could it possible be worse?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×